Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Oct 27, 2022, 2:57 AM CDT for Culberson County, Texas; Eddy County, New Mexico. It took effect at Oct 27, 2022, 1:00 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2022, 2:57 AM CDT (07:57 UTC)
- In effect from
- Oct 27, 2022, 1:00 PM CDT
- Expired
- Oct 28, 2022, 12:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2972 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
806 WWUS74 KMAF 270757 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 257 AM CDT Thu Oct 27 2022 TXZ272-273-280500- /O.NEW.KMAF.WI.Y.0019.221027T1800Z-221028T0500Z/ Van Horn and Highway 54 Corridor-Eastern Culberson County- Including the city of Van Horn 257 AM CDT Thu Oct 27 2022 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Van Horn and Highway 54 Corridor, and Eastern Culberson County. * WHEN...From 1 PM this afternoon to midnight CDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ027-TXZ270-271-280500- /O.EXT.KMAF.HW.A.0033.221027T1800Z-221028T0500Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 257 AM CDT Thu Oct 27 2022 /157 AM MDT Thu Oct 27 2022/ ...HIGH WIND WATCH NOW IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 1 PM CDT this afternoon through this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/maf 44
3 follow-up statements
567 WWUS74 KMAF 270851 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 351 AM CDT Thu Oct 27 2022 NMZ027-TXZ270-271-280500- /O.UPG.KMAF.HW.A.0033.221027T1800Z-221028T0500Z/ /O.NEW.KMAF.HW.W.0039.221027T1800Z-221028T0500Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 351 AM CDT Thu Oct 27 2022 /251 AM MDT Thu Oct 27 2022/ ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 1 PM this afternoon to midnight CDT tonight. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ272-273-280500- /O.CON.KMAF.WI.Y.0019.221027T1800Z-221028T0500Z/ Van Horn and Highway 54 Corridor-Eastern Culberson County- Including the city of Van Horn 351 AM CDT Thu Oct 27 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Van Horn and Highway 54 Corridor, and Eastern Culberson County. * WHEN...From 1 PM this afternoon to midnight CDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf 44
596 WWUS74 KMAF 271243 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 743 AM CDT Thu Oct 27 2022 NMZ027-TXZ270-271-280500- /O.CON.KMAF.HW.W.0039.221027T1800Z-221028T0500Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 743 AM CDT Thu Oct 27 2022 /643 AM MDT Thu Oct 27 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 1 PM this afternoon to midnight CDT tonight. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. Severe turbulence near the mountains will be hazardous for low flying light aircraft. && $$ NMZ028-280500- /O.EXA.KMAF.WI.Y.0019.221027T1800Z-221028T0500Z/ Eddy County Plains- Including the cities of Artesia, Carlsbad, and Carlsbad Caverns NP 643 AM MDT Thu Oct 27 2022 ...WIND ADVISORY IN EFFECT FROM 12 PM THIS AFTERNOON TO 11 PM MDT TONIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eddy County Plains. * WHEN...From 12 PM this afternoon to 11 PM MDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ272-273-280500- /O.CON.KMAF.WI.Y.0019.221027T1800Z-221028T0500Z/ Van Horn and Highway 54 Corridor-Eastern Culberson County- Including the city of Van Horn 743 AM CDT Thu Oct 27 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Van Horn and Highway 54 Corridor, and Eastern Culberson County. * WHEN...From 1 PM this afternoon to midnight CDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
184 WWUS74 KMAF 271917 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 217 PM CDT Thu Oct 27 2022 NMZ027-TXZ270-271-280500- /O.CON.KMAF.HW.W.0039.000000T0000Z-221028T0500Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 217 PM CDT Thu Oct 27 2022 /117 PM MDT Thu Oct 27 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 1 PM this afternoon to midnight CDT tonight. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. Severe turbulence near the mountains will be hazardous for low flying light aircraft. && $$ NMZ028-281800- /O.NEW.KMAF.WI.Y.0020.221028T0800Z-221028T1800Z/ /O.CON.KMAF.WI.Y.0019.000000T0000Z-221028T0500Z/ Eddy County Plains- Including the cities of Artesia, Carlsbad, and Carlsbad Caverns NP 117 PM MDT Thu Oct 27 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT TONIGHT... ...WIND ADVISORY IN EFFECT FROM 2 AM TO 12 PM MDT FRIDAY... * WHAT...For the first Wind Advisory, west winds 25 to 35 mph with gusts up to 50 mph. For the second Wind Advisory, northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eddy County Plains. * WHEN...For the first Wind Advisory, until 11 PM MDT tonight. For the second Wind Advisory, from 2 AM to 12 PM MDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ029-033-034-281800- /O.NEW.KMAF.WI.Y.0020.221028T0800Z-221028T1800Z/ Northern Lea County-Central Lea County-Southern Lea County- Including the cities of Tatum, Hobbs, Lovington, Eunice, and Jal 117 PM MDT Thu Oct 27 2022 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 12 PM MDT FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Northern Lea, Central Lea and Southern Lea Counties. * WHEN...From 2 AM to 12 PM MDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ272-273-280500- /O.CON.KMAF.WI.Y.0019.000000T0000Z-221028T0500Z/ Van Horn and Highway 54 Corridor-Eastern Culberson County- Including the city of Van Horn 217 PM CDT Thu Oct 27 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Van Horn and Highway 54 Corridor, and Eastern Culberson County. * WHEN...From 1 PM this afternoon to midnight CDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Oct 27, 12:44 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Oct 27, 12:44 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1244 AM CDT Thu Oct 27 2022
...New AVIATION...
.SHORT TERM...
(This afternoon through Thursday night)
Issued at 213 PM CDT Wed Oct 26 2022
Another quiet day is in store before our next weather maker arrives.
Temperatures have warmed up nicely this afternoon and should reach
the mid to upper 70s with sunny skies. Tonight will not be as cool
as last night with southerly return flow increasing dewpoints and
therefore temperatures slightly. Expect upper 40s and low 50s for
most. Thursday is when active weather is set to begin its return to
the area. A shortwave trough is expected to dig into the Four
Corners by afternoon. A potent jet streak will round the base of
this trough. This will likely result in high winds across the
Guadalupe and Delaware Mountains where a High Wind Watch is in
effect. A Wind Advisory may be needed for the adjacent plains as
well. Return flow ramps up as lee troughing develops in response to
this trough with rapid moisture return expected. The exit region of
the jet streak will lead to synoptic ascent and steep lapse rates
overspreading the area. The dryline is expected to be retreating
into portions of the Central Permian Basin late Thursday.
Eventually, the quickly advancing Pacific Cold Front will meet this
dryline and erupt into a line of thunderstorms. Near-surface
stability will be weak and with steep lapse rates aloft, hail and
damaging winds may be a threat with this convection. This line of
convection will race eastward with limited rainfall accumulations.
Behind the cold front, much cooler temperatures, gusty northerly
winds, and perhaps a few elevated showers remain by Friday
morning.
&&
.LONG TERM...
(Friday through Tuesday)
Issued at 213 PM CDT Wed Oct 26 2022
On Friday morning a deep upper low will be located right over the
Permian Basin and will move off to the east through the day. High
pressure will build in from the west Saturday resulting in mild
wx. A weak trough moving across OK Sunday will link up with the
old low in the east and a new low off the coast of Srn CA Monday.
The trough moves over the area Tuesday. The next upper trough
will move ashore the West Coast Wednesday.
A cold front moving through early Friday will result in temperatures
15 degrees or cooler than the day before with highs in the 50s
north... 60s central... with some 70s along the Rio Grande.
Temperatures begin to recover Saturday with 70s becoming
widespread Sunday. Temps continue to warm next week with 80s
reappearing by Wednesday.
May still have some wrap around showers with a few storms NE Friday
across Lea County and the Permian Basin but most of the
rain will be moving off to the east. The trough next week should
be dry.
&&
.AVIATION...
(06Z TAFS)
Issued at 1240 AM CDT Thu Oct 27 2022
Surface winds will veer and increase over the next 24 hours as
westerly flow increases with the approach of the upper trough/Pac
front, followed by a cold front late in the forecast period.
Forecast soundings suggest convective temps will be reached around
noon most terminals, spawning a cu field w/bases 7-10kft AGL.
Stratus is forecast to develop in the east late in the forecast
period, and we'll keep cigs MVFR for now. Convection along the
dryline will be possible late in the forecast period, but chances
are too low for a mention attm.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 80 49 60 44 / 10 50 40 0
Carlsbad 75 44 62 40 / 0 10 0 0
Dryden 76 51 68 45 / 0 20 0 0
Fort Stockton 81 46 63 43 / 0 20 0 0
Guadalupe Pass 66 38 55 39 / 0 0 0 0
Hobbs 75 43 59 39 / 0 40 20 0
Marfa 74 36 59 33 / 0 0 0 0
Midland Intl Airport 78 47 60 43 / 10 50 20 0
Odessa 78 47 60 43 / 0 40 20 0
Wink 80 46 63 40 / 0 10 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from this afternoon through this evening for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
NM...High Wind Watch from this afternoon through this evening for
Guadalupe Mountains of Eddy County.
&&
SHORT TERM...91
LONG TERM....72
AVIATION...44Hazardous weather outlook, Oct 27, 2:49 AM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 249 AM CDT Thu Oct 27 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-280800- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 249 AM CDT Thu Oct 27 2022 /149 AM MDT Thu Oct 27 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. High winds are expected across the Guadalupe and Delaware Mountains this afternoon and evening. A High Wind Warning is in effect. A Wind Advisory is also in effect for adjacent areas of Culberson county. Strong to severe thunderstorms are possible across the Permian Basin and Lower Trans Pecos this evening into tonight. Large hail and damaging wind gusts are the primary threats with the strongest storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:51 AM CDT | High Wind Warning | MAF | Culberson | 20 hr |
| Oct 27, 2:17 PM CDT | Wind Advisory | MAF | Eddy, Lea | 23 hr |
Nearby
Wind Advisories in Texas, 2022Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.